MAUDE Adverse Event Report: COVIDIEN LP LLC NORTH HAVEN V-LOC 90; SUTURE, ABSORBABLE, SYNTHETIC, POLYGLYCOLIC ACID

COVIDIEN LP LLC NORTH HAVEN V-LOC 90; SUTURE, ABSORBABLE, SYNTHETIC, POLYGLYCOLIC ACID
Model Number VLOCM0123
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 10/20/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter: occurred during an open section procedure.The suture was being used for the skin closure.The loop of the suture has gone up.The thread of the suture broke.Occurred one minute into the procedure.The suture was removed from the packaging two minutes before use.In order to resolve the issue and complete the case, an additional new suture was used without issue.There was no patient harm.The patient outcome is alive, no injury.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, as per the additional information received, loop for fixation has gone up(the bond has not kept from the loop).The device could not be used.
 
Additional Manufacturer Narrative
Investigation summary post market vigilance (pmv) led an evaluation of the packaging of one device.The returned packaging was visually inspected with acceptable results.A review of the device history record for the product indicates the following non-conformances were noted which are related to the reported condition: ncr 17070536.An incomplete weld was found during the retaining process.The entire lot was visually inspected to remove any other bad parts.No other parts were found and the lot was processed as usual.It is unlikely that the reported condition was related to the ncr.Since a product sample was not returned for investigation, we are not able to identify a root cause or speculate on a probable root cause.Should new information become available, the file will be re-opened and the investigation summary amended as appropriate.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.

Brand Name
V-LOC 90
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC, POLYGLYCOLIC ACID
Manufacturer (Section D)
COVIDIEN LP LLC NORTH HAVEN
195 mc dermott rd
north haven CT 06473
MDR Report Key7037113
Report Number1219930-2017-08820
Device Sequence Number1239117
Product Code GAM
UDI-Device Identifier20884521132235
UDI-Public20884521132235
Combination Product (Y/N)N
Initial Reporter CountryAU
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 04/06/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2020
Device Model NumberVLOCM0123
Device Catalogue NumberVLOCM0123
Device Lot NumberA7G0346VFX
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/06/2017
Initial Date Received by Manufacturer 10/23/2017
Supplement Date Received by Manufacturer11/13/2017
02/28/2018
03/21/2018
Initial Report FDA Received Date11/16/2017
Supplement Report FDA Received Date12/12/2017
03/16/2018
04/06/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1